Alert archive / Oklahoma / Flood Watches in 2006
Flood Watch 1, NWS Tulsa, OK
NWS Tulsa, OK issued this flood watch at Aug 26, 2006, 10:56 PM CDT for 17 counties in Oklahoma; 4 counties in Arkansas. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2006, 10:56 PM CDT (03:56 UTC)
- Expired
- Aug 27, 2006, 9:48 PM CDT
- In force
- 23 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
All 21 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flood watch went out at Aug 26, 9:57 PM CDT, 59 minutes earlier.
Area forecast discussion, Aug 26, 9:57 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 957 PM CDT SAT AUG 26 2006 .DISCUSSION... OUTFLOW BOUNDARY/EFFECTIVE COLD FRONT CONTINUES TO PUSH SOUTHEAST WITH NEW 00Z WRF NO HELP AT ALL. WILL HOLD OFF ON FLASH FLOOD WATCH AS FIGURED THE FAR NORTHWEST PART OF THE AREA WAS MOST AT RISK BASED ON PREVIOUS RAIN AND EXPECTED FUTURE RAIN. HOWEVER CURRENT TRENDS SUGGEST MUCH OF THE FUTURE RAIN MAY BE SOUTHEAST OF THIS AREA WHERE AMOUNTS SO FAR HAVE BEEN MINIMAL AND FLASH FLOOD GUIDANCE VALUES ARE HIGHER. HAVE UPPED POPS FURTHER TO THE SOUTHEAST BASED ON CURRENT TRENDS AND ADJUSTED WINDS AND TEMPERATURES BASED ON CURRENT CONDITIONS. STILL THINK FRONT/OUTFLOW MAY SLOW OR STALL LATER TONIGHT. FOR ALL PRACTICAL PURPOSES SUMMER ENDED IN TULSA AROUND 7 PM THIS EVENING. IT IS ABOUT TIME WE PUT THE VERY HOT WEATHER TO REST FOR ABOUT 9-10 MONTHS. UPDATE COMING SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM FORECASTER ID= 5 PLATE
Hazardous weather outlook, Aug 26, 10:55 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1055 PM CDT SAT AUG 26 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1055 PM CDT SAT AUG 26 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...NORTH OF INTERSTATE 40. ONSET...ONGOING. DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHEAST OKLAHOMA THIS EVENING AND WILL MOVE INTO NORTHWEST ARKANSAS BEFORE DIMINISHING LATER TONIGHT. THE ATMOSPHERE HAS STABILIZED SUFFICIENTLY TO BASICALLY END THE THREAT FOR SEVERE STORMS THE REMAINDER OF TONIGHT. LOCALLY HEAVY RAIN WILL BE POSSIBLE DUE TO THE SLOW MOVEMENT OF THE STORMS AND THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED THE REMAINDER OF THE NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THE COLD FRONT WILL EASE ITS WAY SOUTHEAST INTO THE AREA ON SUNDAY BRINGING YET ANOTHER CHANCE OF THUNDERSTORMS. SEVERE WEATHER AND HEAVY RAIN WILL ONCE AGAIN BE POSSIBLE. WITH THE FRONT STILL IN THE AREA MONDAY AND TUESDAY THUNDERSTORM CHANCES WILL CONTINUE. HIGH PRESSURE WILL BUILD IN FOR MID WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECAST FOR THE POTENTIAL OF STRONG THUNDERSTORM ACTIVITY SUNDAY AND MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 26, 8:22 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
822 PM CDT SAT AUG 26 2006
OKZ058-270145-
OTTAWA OK-
822 PM CDT SAT AUG 26 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OTTAWA
AT 822 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF COMMERCE...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...OTTAWA...
PEORIA...QUAPAW...CARDIN AND PICHER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 26, 8:43 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
843 PM CDT SAT AUG 26 2006
OKZ057-058-062-063-270245-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-
843 PM CDT SAT AUG 26 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA...CRAIG...DELAWARE AND MAYES
AT 843 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OUTFLOW
WINDS ALONG A LINE EXTENDING FROM QUAPAW TO DISNEY TO 5 MILES SOUTH
OF MURPHY. THE STORMS PRODUCING THE OUTFLOW WINDS WERE LOCATED FROM
NEAR WELCH TO PRYOR...MOVING EAST AT 20 MPH.
A LARGE PORTION OF OTTAWA...CRAIG...DELAWARE AND MAYES COUNTIES WILL
BE AFFECTED BY THESE STORMS THROUGH 945 PM CDT.
WIND GUSTS TO 40 MPH ARE POSSIBLE WELL AHEAD OF ANY RAIN AND
LIGHTNING. BRIEF HEAVY RAINFALL WILL BE POSSIBLE.Special weather statement, Aug 26, 9:33 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
933 PM CDT SAT AUG 26 2006
OKZ067-070-270300-
MUSKOGEE OK-WAGONER OK-
933 PM CDT SAT AUG 26 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WAGONER
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
AT 933 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOUTH TULSA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM ICLUDE...CHOSKA...TULLAHASSEE...PORTER...
STONEBLUFF...REDBIRD...COWETA...ONETA...JAMESVILLE...TAFT AND
HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 26, 9:38 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT SAT AUG 26 2006
OKZ062-270315-
MAYES OK-
938 PM CDT SAT AUG 26 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
MAYES
AT 938 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHEAST OF PRYOR...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PRYOR...LOCUST GROVE...ROSE...
SALINA...SPAVINAW AND STRANG.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Aug 26, 9:49 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT SAT AUG 26 2006
OKZ058-063-270330-
DELAWARE OK-OTTAWA OK-
949 PM CDT SAT AUG 26 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA AND DELAWARE
AT 949 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF PEORIA TO 10 MILES WEST OF
ZENA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...ZENA...GROVE...WYANDOTTE AND PEORIA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Aug 26, 9:51 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
951 PM CDT SAT AUG 26 2006
OKZ061-270330-
ROGERS OK-
951 PM CDT SAT AUG 26 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
ROGERS
AT 951 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHEAST OF CATOOSA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CLAREMORE...INOLA...
CATOOSA...VERDIGRIS...TIAWAH...FOYIL AND BUSHYHEAD.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:11 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 49 min |
| Aug 26, 7:17 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 43 min |
| Aug 26, 7:37 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 35 min |
| Aug 26, 9:21 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 39 min |
| Aug 27, 12:40 AM CDT | Flash Flood Warning | TSA | Wagoner | 6 hr |
| Aug 27, 1:36 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 24 min |
Nearby
Flood Watches in Oklahoma, 2006Flood Watches in Arkansas, 2006Every flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.